What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 11, 12:53 PM EST, 27 minutes earlier.
Area forecast discussion, May 11, 12:53 PM EST, 27 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
153 PM EDT Sun May 11 2025
...New AVIATION...
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
.AVIATION...
(18Z TAFS)
Issued at 153 PM EDT Sun May 11 2025
MVFR ceilings will prevail towards 21Z as showers and
thunderstorms gradually overspread the regional terminals through
the early evening hours. TEMPO groups for briefly gusty winds
around 30 knots and IFR visibilities during heavier downpours
were shifted closer to 00Z, except at GNV, where a majority of the
heavier downpours are expected through the late afternoon hours
today. Additional waves of downpours and embedded thunderstorms
will continue overnight and Monday, and we used PROB30 groups to
indicate the potential for IFR conditions during the predawn and
early morning hours on Monday. Outside of downpours and embedded
thunderstorm activity, southeast to southerly winds around 10
knots at the inland terminals and 10-15 knots at the coastal
terminals will prevail through Monday morning.
&&
.UPDATE...
Issued at 1239 PM EDT Sun May 11 2025
Early afternoon surface analysis continues to indicate a
complex weather pattern across our area, driven by a nearly
stationary cutoff trough aloft that remains stuck over the lower
Mississippi Valley and northwestern Gulf coast. Occluded low
pressure (1013 millibars) is located beneath this trough aloft,
with a stationary frontal boundary extending eastward across
southern AL and GA, while another stationary front remains
situated from the FL Panhandle southward through the east central
Gulf to Mexico's Yucatan Peninsula. Our region remains within this
large storm system's warm sector, with extensive multi-layered
cloud cover overhead and bands of downpours and embedded
thunderstorms across much of inland southeast GA and the Suwannee
Valley, with activity extending southward through the FL Big Bend
and Nature Coasts and across the eastern Gulf. A shield of
lighter showers was also pushing northward across north central
FL, while the I-95 corridor remains mostly dry early this
afternoon. Temperatures to the north of the stationary boundary
are stuck in the upper 60s and lower 70s for locations near the
Altamaha River, while upper 70s and lower 80s prevail to the south
of the FL/GA border as of 16Z. Dewpoints remain in the upper 60s
and lower 70s area-wide.
South of the large cutoff trough, a 100-knot jet streak
positioned at 250 millibars (around 35,000 feet) over the central
Gulf of Mexico will migrate eastward today and tonight as the
trough finally begins to lift north-northeastward. This feature
will add extra diffluence to the deep southwesterly flow pattern
already in place. Bands of heavy downpours and embedded
thunderstorms will continue to stream across the Suwannee Valley
and inland southeast GA through the mid-afternoon hours, followed
by activity shifting eastward towards the U.S. Highway 301
corridor late this afternoon and then the I-95 corridor towards
sunset. Bulk southwesterly shear values of 30-40 knots and ML CAPE
values increasing to around 2,000 j/kg could create a few
storms that will pulse and become strong later this afternoon and
early this evening. The primary threat with this activity will be
strong wind gusts of 40-50 mph, but an isolated severe wind gust
or two closer to 60 mph cannot be ruled out along the I-95
corridor, along with small hail due to cool temperatures aloft.
The presence of the stationary boundary across southeast GA could
also provide enough helicity for an isolated tornado for locations
along and north of I-10 later this afternoon through this evening.
Temperatures should remain nearly stationary this afternoon due to
thick cloud cover, and lows tonight will only fall to the mid and
upper 60s inland, ranging to the lower 70s at coastal locations.
&&
.SHORT TERM...
(Monday through Tuesday night)
Issued at 245 AM EDT Sun May 11 2025
The upper level low over Louisiana that has been sending
shortwaves through the area for the past few days will begin to
shift northeast Monday towards Tennessee for Tuesday morning. This
in turn will help push the surface low north and the cold front
from the Gulf into the forecast area for Monday and Tuesday.
Plenty of moisture and instability over the area to continue the
rainy weather trend with the potential for strong to severe
storms Monday. Main concerns with the stronger storms will be
heavy rainfall, frequent lightning, hail and damaging wind gusts
up to 40-60 mph. As the front moves just off the east coast
Tuesday, dry air will fill in behind it, helping to drop precip
chances to 30-50%.
Daytime high temperatures will be in the low 80s over the area
Monday with overnight temperatures dipping into the low to mid 60s
inland, staying slightly warmer along the coast. Tuesday, Daytime
highs warm slightly into the low to mid 80s with overnight lows in
the low 60s inland with temperatures reaching into the mid to
upper 60s along the coast.
&&
.LONG TERM...
(Wednesday through Saturday)
Issued at 245 AM EDT Sun May 11 2025
Wednesday, the surface front will continue to move east out into
the Atlantic, dropping chances for precipitation below 30% by
the afternoon, and continue to trend downward to below 10% by
Wednesday night. Drier high pressure will continue to fill into
the area, clearing out some of the cloud cover and allowing
temperatures to start warming up. Daytime temperatures will slowly
increase as the week progresses from near normal seasonal average
to above average by the end of the week.
&&
.MARINE...
Issued at 1239 PM EDT Sun May 11 2025
Low pressure over the lower Mississippi Valley will meander
northward early this week. Meanwhile, a frontal boundary over the
eastern Gulf will approach our area from the west Monday, with
this boundary crossing our local waters late Monday night. Small
Craft should Exercise Caution if venturing into either the near
shore or offshore waters this afternoon and tonight, as sustained
speeds of 15 to 20 knots are expected. Seas of 3-5 feet will
prevail throughout out local waters today, followed by seas
offshore building to Caution levels of 4-6 feet tonight. Waves of
showers and thunderstorms will impact our local waters from late
this afternoon through Monday evening. Strong to isolated severe
thunderstorms will be possible, with stronger storms potentially
producing damaging wind gusts, small hail, waterspouts, and
frequent lightning strikes.
Breezy south southeasterly winds through tonight will shift to
southerly on Monday and will strengthen, with Small Craft Advisory
conditions expected offshore through Monday night, as speeds
increase to 20-25 knots and seas build to 5-7 feet. Seas near
shore will build to Caution levels of 4-6 feet on Monday and
Monday night. Widely scattered showers and thunderstorms will
remain possible through midweek before Atlantic high pressure
builds westward across the Florida peninsula, creating a
prevailing offshore wind flow late this week. Seas will subside to
3-5 feet both near shore and offshore on Tuesday and Tuesday
night and then 2-4 feet by Thursday.
Rip Currents: Breakers of 3-4 feet and gusty southeasterly winds
will create a high risk of rip currents at the northeast FL
beaches, with a high end moderate risk expected at the southeast
GA beaches, where breakers of 2-3 feet are expected. The risk
will increase to high at all area beaches on Monday, as strong
southerly winds prevail and breakers increase to the 4-5 foot
range at the northeast FL beaches and 3-4 feet at the southeast GA
beaches. Winds will become offshore on Tuesday, with breaker
heights falling back to the 2-4 foot range, yielding a moderate
risk at area beaches. Prevailing offshore winds and improving surf
conditions should result in a low risk from Wednesday through at
least Friday.
&&
.FIRE WEATHER...
Issued at 1239 PM EDT Sun May 11 2025
Breezy southeasterly surface and transport winds will create good
daytime dispersion values this afternoon for inland locations
south of Interstate 10. Meanwhile, breezy easterly transport winds
over southeast GA will be negated by extensive cloud cover,
resulting in generally poor daytime dispersion values across
inland southeast GA. Fair values are expected elsewhere. Breezy
southerly surface and transport winds on Monday will create good
daytime dispersion values across most of southeast GA and the
Suwannee Valley, with extensive cloud cover and rainfall keeping
fair values in place elsewhere. Breezy southwesterly transport
winds on Tuesday will combine with elevated mixing heights to
yield very high daytime dispersion values inland, with good values
expected along the immediate coast. Strong to isolated severe
thunderstorms will be possible across our region later this
afternoon and evening, with waves of downpours overnight tonight
through Monday evening likely resulting in additional rainfall
amounts of 2-4 inches across much of our area, with locally higher
totals possible.
&&
.HYDROLOGY...
Issued at 1239 PM EDT Sun May 11 2025
Additional rainfall amounts of 2-4 inches are expected through
Monday evening, with locally higher amounts possible. The Weather
Prediction Center has placed our entire area within a "Slight"
Risk (level 2 out of 4) for Excessive Rainfall today, with this
Slight Risk (15% probability for flash flooding) continues for
locations along and east of a line from Waycross to Gainesville on
Monday, while a "Marginal" Risk (level 1 out of 4) continues
elsewhere. Due to antecedent dry conditions, the main concern
continues to be repetitively heavy downpours "training" over the
same locations, with lower flash flood guidance indicated over
inland portions of southeast GA currently. Urban locations along
the I-95 corridor could also experience flooding this evening,
particularly coastal locations during this evening's high tide. A
Flood Watch may still be necessary for portions of our area on
Monday, but a "dry slot" may overspread our area towards midnight
on Monday night that would end the threat for flooding across our
area.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 67 81 64 83 / 100 80 30 60
SSI 71 79 69 82 / 100 90 60 50
JAX 69 81 67 86 / 100 90 40 50
SGJ 71 80 69 84 / 100 90 50 50
GNV 68 81 65 85 / 100 80 30 50
OCF 69 82 66 84 / 100 90 30 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for FLZ124-125-138-
233-333.
GA...None.
AM...None.
&&In the hours before
Special weather statement, May 11, 11:42 AM EST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1242 PM EDT Sun May 11 2025
GAZ250-111715-
Northern Ware GA-
1242 PM EDT Sun May 11 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WARE COUNTY THROUGH
115 PM EDT...
At 1242 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Waycross, moving north at 25 mph.
HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Waycross, Boggy Bay, Pebble Hill, Dixie Union, Needham, and Bickley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3144 8248 3142 8248 3142 8242 3140 8242
3140 8240 3139 8241 3139 8242 3138 8242
3138 8241 3136 8240 3136 8239 3129 8239
3129 8237 3125 8235 3109 8234 3108 8253
3141 8263 3145 8249
TIME...MOT...LOC 1642Z 169DEG 23KT 3118 8247
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NELSONSpecial weather statement, May 11, 12:59 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
159 PM EDT Sun May 11 2025
GAZ133>136-151-111845-
Pierce GA-Bacon GA-Appling GA-Jeff Davis GA-Wayne GA-
159 PM EDT Sun May 11 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN PIERCE...EASTERN
BACON...NORTHWESTERN WAYNE...NORTHEASTERN JEFF DAVIS AND APPLING
COUNTIES THROUGH 245 PM EDT...
At 159 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Bristol, or 9 miles northwest of Patterson, moving
north at 15 mph.
HAZARD...Wind gusts around 40 mph, pea size hail, excessive
cloud-to-ground lightning, and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. Minor flooding due to heavy rainfall is possible.
Excessive cloud-to-ground lightning is occurring.
Locations impacted include...
Baxley, Patterson, Graham, Surrency, Plant Hatch, Offerman, Bristol,
New Lacy, and Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3196 8238 3193 8232 3195 8231 3194 8229
3190 8219 3191 8213 3189 8212 3190 8211
3186 8212 3182 8205 3138 8208 3135 8236
3196 8254 3195 8249 3195 8248 3196 8250
3197 8248
TIME...MOT...LOC 1759Z 173DEG 13KT 3150 8222
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HESSSpecial weather statement, May 11, 1:10 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
210 PM EDT Sun May 11 2025
GAZ132-133-149-111900-
Atkinson GA-Coffee GA-Jeff Davis GA-
210 PM EDT Sun May 11 2025
...STRONG THUNDERSTORMS WILL IMPACT COFFEE...NORTHERN ATKINSON AND
WESTERN JEFF DAVIS COUNTIES THROUGH 300 PM EDT...
At 210 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Douglas, moving north at 35 mph.
HAZARD...Wind gusts around 40 mph, pea size hail, excessive
cloud-to-ground lightning, and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. Minor flooding due to heavy rainfall is possible.
Excessive cloud-to-ground lightning is occurring.
Locations impacted include...
Douglas, Hazlehurst, Broxton, Ambrose, Pridgen, West Green,
Snipesville, and Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3128 8270 3139 8312 3140 8314 3146 8315
3147 8312 3151 8308 3161 8306 3163 8301
3166 8301 3166 8300 3179 8299 3178 8286
3182 8284 3184 8278 3185 8279 3186 8276
3191 8268 3192 8268 3192 8265 3194 8260
TIME...MOT...LOC 1810Z 174DEG 32KT 3146 8291
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HESS